Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2014, 5:36 PM MST for Graham County, Greenlee County, Arizona. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 5:36 PM MST (00:36 UTC)
- Expired
- Jul 26, 2014, 6:45 PM MST
- In force
- 69 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 164 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:03 PM MST | TSTM WND GST 58 | 6 Sw Guthrie, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS55 KTWC 270036
SVRTWC
AZC009-011-270145-
/O.NEW.KTWC.SV.W.0032.140727T0036Z-140727T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
536 PM MST SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF SAFFORD...
SOUTHERN GREENLEE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITIES OF CLIFTON AND GUTHRIE...
* UNTIL 645 PM MST
* AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLIFTON...OR 29 MILES NORTHEAST OF SAFFORD...AND MOVING SOUTHWEST
AT 10 TO 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNCAN...FRANKLIN AND SOLOMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3260 10905 3253 10944 3307 10998 3327 10928
3312 10906
TIME...MOT...LOC 0033Z 044DEG 14KT 3299 10924
$$
MOLLERE2 follow-up statements
352
WWUS55 KTWC 270056
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
556 PM MST SAT JUL 26 2014
AZC009-011-270145-
/O.CON.KTWC.SV.W.0032.000000T0000Z-140727T0145Z/
GRAHAM AZ-GREENLEE AZ-
556 PM MST SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR SOUTHERN GREENLEE AND EAST CENTRAL GRAHAM COUNTIES...
AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GUTHRIE...OR 25 MILES EAST OF SAFFORD...MOVING SOUTHWEST
AT 15 MPH. A WIND GUST OF 55 MPH OCCURRED EARLIER AT THE GREENLEE
COUNTY AIRPORT SOUTH OF CLIFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3260 10905 3253 10944 3307 10998 3327 10928
3312 10906
TIME...MOT...LOC 0054Z 044DEG 14KT 3293 10931
$$
MOLLERE243
WWUS55 KTWC 270150
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
650 PM MST SAT JUL 26 2014
AZC009-011-270154-
/O.EXP.KTWC.SV.W.0032.000000T0000Z-140727T0145Z/
GRAHAM AZ-GREENLEE AZ-
650 PM MST SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENLEE AND EAST
CENTRAL GRAHAM COUNTIES EXPIRED AT 645 PM MST...
A WIND GUST OF 55 MPH OCCURRED EARLIER THIS EVENING AT THE GREENLEE
COUNTY AIRPORT SOUTH OF CLIFTON. IN ADDITION...A GUST OF 56 MPH
OCCURRED AT THE SAFFORD AIRPORT. HOWEVER...THE STORM HAS DECREASED
IN INTENSITY AND IS NO LONGER SEVERE...BUT WILL STILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH...ALONG WITH SMALL HAIL. A SPECIAL
WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM MST FOR AREAS WEST AND
NORTHWEST OF THE SAFFORD AREA.
LAT...LON 3260 10905 3253 10944 3307 10998 3327 10928
3312 10906
TIME...MOT...LOC 0144Z 044DEG 14KT 3279 10947
$$
MOLLEREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM MST, 3 hours 1 minute earlier.
Area forecast discussion, Jul 26, 2:35 PM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SAT JUL 26 2014 .SYNOPSIS...A CHANCE OF SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS DURING THE UPCOMING WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. && .DISCUSSION...SOLID DEVELOPMENT IN THE SOUTHERN WHITE MOUNTAINS INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES...OTHERWISE STORMS ARE SLOW TO DEVELOP WITH OVERALL COVERAGE AND INTENSITY STRUGGLING. 12Z SOUNDING HAD DECENT MOISTURE AT 1.37 INCHES. RIGHT AT THE MOMENT WE CONTINUE TO RELY ON CONTINUED RECYCLE OF SURGE MOISTURE WITH MODEST LOW LEVEL REINFORCEMENT. MID LEVELS HOWEVER SHOWING SOME DRYING TRENDS WITH PRECIPITABLE WATER VALUES UNDER 1 INCH IMMEDIATELY UPSTREAM EAST AND SOUTHEAST AS PER BLENDED TOTAL PRECIPITABLE WATER AND GOES WATER VAPOR TRENDS. FAVORABLE TEMPERATURE PROFILE INCLUDING -7 AT H5 FROM EARLIER MAY BE SEEING A DEGREE OR TWO OF WARMING WITH FLUCTUATION OF THE SOUTHWEST QUADRANT OF THE HIGH STRENGTHENING OVER THE NEXT 6 HOURS. WE SHOULD STILL MANAGE TO COOK UP LATE DEVELOPING ACTIVITY THROUGH PORTIONS OF SANTA CRUZ AND COCHISE COUNTY TO GO WITH THE WHITE MOUNTAIN STORMS...BUT AREAS FURTHER WEST AND NORTH WILL HAVE TO RELY ON OUTFLOWS AND THINGS AREN'T EXPECTED TO GET NEARLY AS ORGANIZED TODAY. WITH SOME UNTAPPED ELEVATED CONVECTIVE POTENTIAL...KEEP AN EYE OUT FOR LATE EVENING ACTIVITY TRIGGERED BY OUTFLOWS. WE FINALLY BRING THE EASTERLY IMPULSE CURRENTLY NEAR THE BIG BEND AREA OF TEXAS INTO SOUTHEAST ARIZONA TOMORROW. THAT SHOULD HELP COOK UP A BUSY AFTERNOON AND EVENING SUNDAY. ECMWF HAS A SECONDARY HIGH CONSOLIDATION OVER SOUTHWEST PORTIONS OF THE STATE BY TUESDAY AND WEDNESDAY. THIS WOULD TEND TO TAMP DOWN THUNDERSTORMS A BIT AND CONFINE THEM TO MAINLY SE PORTIONS OF THE STATE WHILE HEATING THINGS UP A FEW DEGREES. && .AVIATION...VALID THRU 27/21Z. ENOUGH MOISTURE FOR ISOLD/SCT -TSRA/ -SHRA THIS AFTERNOON THRU TONIGHT. EXPECT MVFR VISIBILITIES WITH +TSRA AS WELL AS POTENTIAL WIND GUSTS TO NEAR 40-45 KTS. CLOUD DECKS GENERALLY AT 8-15K FT AGL THIS AFTERNOON THRU TONIGHT E OF KTUS...SPREADING WEST OVERNIGHT WITH PARTIAL CLEARING LATE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS INTO AT LEAST THE MIDDLE OF THE UPCOMING WEEK. MUCH OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/BROST
In the hours before
Special weather statement, Jul 26, 4:39 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
439 PM MST SAT JUL 26 2014
AZZ509-510-270030-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
439 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND EASTERN
GRAHAM COUNTIES UNTIL 530 PM MST...
AT 433 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SEVERAL STRONG THUNDERSTORMS WERE LOCATED SOUTHWEST AND
SOUTHEAST OF ROSE PEAK IN NORTHERN GREENLEE COUNTY AND ALSO EAST OF
THE CLIFTON AND GUTHRIE AREA. THESE STORMS WERE MOVING SOUTHWEST AT
AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME TO PENNY SIZE HAIL.
AREAS AFFECTED BY THIS STORM INCLUDE...MORENCI...CLIFTON AND GUTHRIE.
LAT...LON 3275 10906 3263 10934 3330 10979 3352 10921
3326 10905
TIME...MOT...LOC 2334Z 046DEG 8KT 3325 10919
MOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 83 min |
| Jul 26, 6:24 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 26, 6:41 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Jul 26, 7:07 PM MST | Areal Flood Advisory | TWC | Graham | 113 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 57 min |
| Jul 26, 9:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 9:39 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 26, 9:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 10:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 26, 10:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jul 26, 11:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 11:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 26, 11:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Jul 26, 11:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 12:15 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 12:31 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 59 min |
| Jul 27, 1:32 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 27, 2:09 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 27, 1:11 PM MST | Special Weather Statement | TWC | Greenlee | 79 min |
| Jul 27, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jul 27, 2:58 PM MST | Special Weather Statement | TWC | Graham | 77 min |
| Jul 27, 3:08 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 112 min |
| Jul 27, 3:14 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jul 27, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 14 min |
| Jul 27, 4:06 PM MST | Areal Flood Advisory | TWC | Graham | 84 min |
| Jul 27, 4:20 PM MST | Areal Flood Advisory | TWC | Graham | 85 min |
| Jul 27, 4:58 PM MST | Special Weather Statement | TWC | 77 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.